Doctor insights on:
Guillain Barre pain led to long term fentanyl. After stopping cold turkey I became extremely, painfully hyper sensitive. Hands, face, feet. Normal?
Can long term use of fentanyl patch lead to extreme hypersensitivity after stopping use? Three years of hypersensitive pain that is horrible.
What could cause severe, continuing hypersensitivity 3 years after stopping a 4 year course of fentanyl. Onset was 30 days later. Suffered from GBS.
Central Pain: There have been similar questions in the very recent past-possibly yours. Your pain could be falling into what is termed a central pain syndrome. These problems are treated with different meds than the typical pain conditions. This condition can occur just about any time after a neurologic injury or disease. ...Read more
Can opioid induced hyperalgesia persist for years after stopping opioid use? GBS used fentanyl for 4 years. Stopped cold turkey. Three years ago.
OIH Controversial: The concept itself has some opponents who dispute the existence of this condition. I can state even those who believe in this condition would find it difficult that it would persist for four years. If you are still having pain that is uncontrolled you need to see a pain specialist. ...Read moreSee 1 more doctor answer
What would happen if i stopped taking fentanyl patch I have been taking it for 5 years 50mcg i take it for pain it makes me feel bad my doc says you take what i give you how can I stop and not die or feel like I am dieing please help thank you
Weaning off drugs.: Stopping the patch "cold turkey" is not something i would recommend for you. The effects are distinctly unpleasant. I would suggest asking your provider to wean the dose of your medication slowly. If they won't do it i suggest getting a second opinion. ...Read moreSee 1 more doctor answer
I've been on fentanyl patch 12.5 mcg for two weeks. I decided to stop it due to side effects. Can I expect any withdrawal symptoms?
Yes: Discuss with prescribing physician.Get a more detailed answer ›
Provide pain relief: Fentanyl patches are small patches like a band-aid. The medicine is mixed into the bandage material. Once it is applied to the skin, the fentanyl, an opiate medication, slowly dissolves through the patient's skin and is ultimately absorbed into the blood so that it circulates throughout the body providing pain relief. The patches come in different doses affecting length of time they work. ...Read moreSee 1 more doctor answer
Please tell YOUR age: If would appear that you are signing in under someone else's account and since you are asking a bit of an unusual question when it comes to the controlled substance Fentanyl we need to verify your age and the purpose of your question. This site is for answering medical questions that have clinical relevance for patients with an illness. How does your question address a clinical need? ...Read more
High risk: for side effects, abuse and potential serious breathing problems and death. Vomiting, constipation,dizziness, drowsiness, or headache, just a few common side effects that may occur. Carefully follow your physician instructions for using fentanyl patches and remember that your doctor has prescribed this medication because he/she has thought that the benefit to you is greater than the risk. ...Read moreSee 2 more doctor answers